Alert archive / New Mexico / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 252, NWS Albuquerque, NM

September 5, 2024Los Alamos County, Sandoval County, Santa Fe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Sep 5, 2024, 3:40 PM MDT for Los Alamos County, Sandoval County, Santa Fe County, New Mexico. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2024, 3:40 PM MDT (21:40 UTC)
Expired
Sep 5, 2024, 4:30 PM MDT
In force
50 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Los Alamos County, NM, Sandoval County, NM, Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 85 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2024-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 87 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2024-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
87 J/kg
Mixed-layer CIN
-290 J/kg
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

012 
WUUS55 KABQ 052140
SVRABQ
NMC028-043-049-052230-
/O.NEW.KABQ.SV.W.0252.240905T2140Z-240905T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albuquerque NM
340 PM MDT Thu Sep 5 2024

The National Weather Service in Albuquerque has issued a

* Severe Thunderstorm Warning for...
  Southern Los Alamos County in north central New Mexico...
  East central Sandoval County in north central New Mexico...
  Northwestern Santa Fe County in north central New Mexico...

* Until 430 PM MDT.

* At 340 PM MDT, a severe thunderstorm was located near Los Alamos,
  moving southeast at 5 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Los Alamos, White Rock, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3587 10643 3590 10634 3579 10617 3570 10625
      3570 10642
TIME...MOT...LOC 2140Z 327DEG 5KT 3583 10634 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
4 follow-up statements
847 
WWUS55 KABQ 052152
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
352 PM MDT Thu Sep 5 2024

NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
352 PM MDT Thu Sep 5 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...

At 352 PM MDT, a severe thunderstorm was located over Frijoles, or 8
miles south of Los Alamos, moving southeast at 5 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3586 10641 3589 10632 3579 10617 3570 10625
      3570 10642
TIME...MOT...LOC 2152Z 332DEG 5KT 3577 10630 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
402 
WWUS55 KABQ 052204
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
404 PM MDT Thu Sep 5 2024

NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
404 PM MDT Thu Sep 5 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...

At 404 PM MDT, a severe thunderstorm was located over Frijoles, or 9
miles south of Los Alamos, moving southeast at 5 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
White Rock, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
      3570 10642
TIME...MOT...LOC 2204Z 327DEG 5KT 3576 10629 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
867 
WWUS55 KABQ 052217
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
417 PM MDT Thu Sep 5 2024

NMC028-043-049-052230-
/O.CON.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
417 PM MDT Thu Sep 5 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR SOUTHERN LOS ALAMOS...EAST CENTRAL SANDOVAL AND NORTHWESTERN
SANTA FE COUNTIES...

At 417 PM MDT, a severe thunderstorm was located near Frijoles, or 11
miles south of Los Alamos, moving southeast at 5 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
White Rock, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

Accumulations of hail on roads can create very slick and hazardous
driving conditions.

&&

LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
      3570 10642
TIME...MOT...LOC 2217Z 327DEG 6KT 3573 10627 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Guyer
545 
WWUS55 KABQ 052229
SVSABQ

Severe Weather Statement
National Weather Service Albuquerque NM
429 PM MDT Thu Sep 5 2024

NMC028-043-049-052239-
/O.EXP.KABQ.SV.W.0252.000000T0000Z-240905T2230Z/
Los Alamos-Sandoval-Santa Fe-
429 PM MDT Thu Sep 5 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LOS ALAMOS...EAST
CENTRAL SANDOVAL AND NORTHWESTERN SANTA FE COUNTIES WILL EXPIRE AT
430 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.

&&

LAT...LON 3584 10641 3586 10628 3579 10617 3570 10625
      3570 10642
TIME...MOT...LOC 2229Z 327DEG 5KT 3572 10626 

$$

Guyer

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:44 PM MDT, 56 minutes earlier.

Area forecast discussion, Sep 5, 2:44 PM MDT, 56 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
244 PM MDT Thu Sep 5 2024

...New SYNOPSIS, SHORT TERM, LONG TERM, FIRE WEATHER...

.SYNOPSIS...
Issued at 213 PM MDT Thu Sep 5 2024

A backdoor cold front is progressing southwest across the area and
will result in a strong east canyon wind into the Rio Grande and
Upper Tularosa Valleys this evening. The front is also kicking off
storms this afternoon across north central NM, but coverage and
intensity are both forecast to trend up going into early evening as
storms move southeast across central and into south central NM.
Some storms may become strong to severe and flash flooding is
possible on area burn scars. A slow warming trend is forecast this
weekend through early next week, with daytime temperatures rising
above normal most area by Tuesday. Daily rounds of storms are
forecast from this weekend through early next week, but will be
limited in coverage and favor the mountains.

&&

.SHORT TERM...
(This evening through Friday night)
Issued at 213 PM MDT Thu Sep 5 2024

A sharp shortwave trough/weakly closed low over Colorado is shifting
southward this afternoon. An attendant cold front push into
northeast NM and spilled through the gaps of the Central Mt Chain
this morning. Moist low level upslope combined with lift from the
upper trough has allowed showers and thunderstorms to develop over
the northern mountains. These storms will continue to increase in
coverage through the afternoon and evening as they shift southward.
Heavy rainfall will be a concern, as flash flood warnings have
already been issued for Hermits Peak/Calf Canyon and elsewhere.
Enough instability is also in place for a few storms to become
strong or severe through the evening, including within the ABQ Metro
area. Strong wind gusts seem to be the primary threat though some
hail is also possible.

As storms east of the Central Mt Chain slide southward, surface high
pressure will build in behind them which will effectively reinforce
the cold front from this morning and push it farther westward.
Though a strong or severe storm may bring strong winds to ABQ, an
east canyon wind is also expected through the evening due to the
increasing pressure gradient. Gusts up to 50 mph will be likely, and
a Wind Advisory has been issued to account for this. State Fair
attendees will need to be prepared for adverse weather this evening.

Another concern this evening is the burn scars around Ruidoso. CAMs
have been hinting at thunderstorms developing mid to late afternoon
over or near Sierra Blanca peak, potentially impacting the South
Fork burn scar, but the bigger complex of storms will impact the
area between 7pm and midnight. It's possible more than one round of
storms will impact these burn scars.

Storm coverage will decrease after midnight, though isolated showers
will remain possible across eastern NM. Low clouds will again be
possible, but the strong winds should limit the fog potential.

On Friday, the upper level high will shift eastward a bit more over
NM as a upper level trough moves over the PacNW. Conditions will be
fairly stable under the high. Thus only isolated thunderstorm
activity is expected mainly over the southern reaches of the CWA, to
include near Ruidoso.  Near to below normal temperatures are
expected. Quiet conditions are expected Friday night.

&&

.LONG TERM...
(Saturday through Wednesday)
Issued at 213 PM MDT Thu Sep 5 2024

The upper high is forecast to weaken from 592dam to 590dam at 500mb
over the weekend and hold over the Four Corners bringing a slow
warming trend, mainly due to recovery from the current backdoor
cold front, with rounds of daytime heating triggered convection.
Coverage will trend up slightly Sunday compared to Saturday,
mainly due to improved instability from warmer temperatures. The
upper high is forecast to weaken further Monday through Wednesday
as an upper level trough/low along the west coast moves inland
toward the Great Basin. Lower pressure heights associated with the
upper level trough/low will spread over western NM by Thursday as
the trough moves slowly east into the Intermountain West,
bringing stronger winds in the lower boundary layer. Plenty of
forecast uncertainty beyond Thursday of next week given
differences among the 12Z medium range model solutions with the
handling of the upper level trough/low moving east across the
Intermountain West and potential to pick up tropical moisture from
near the Baja Peninsula.

&&

.AVIATION...
(18Z TAFS)
Issued at 1133 AM MDT Thu Sep 5 2024

Showers and thunderstorms are already beginning to develop across
north central and northeast NM late this morning. These storms
will increase in coverage and intensity through mid afternoon
across northern NM. Storms will generally shift south-
southeastward and track across much of central and eastern NM
through the evening hours. MVFR cigs/vsby in heavy rain as well
as gusty winds in excess of 40kt and hail will be possible with
the stronger storms. Additionally, the backdoor cold front that
has weakly pushed through the gaps of the central mountain chain
will be reinforced by the convection today, and a stronger gap
wind will impact KABQ/KSAF this evening. Gusts up to 45kt will be
possible, though thunderstorms in the vicinity of ABQ may alter
the direction at times. East winds will taper off late tonight.
Much of the thunderstorm activity will taper off by midnight,
though some showers may persist across eastern NM overnight.

&&

.FIRE WEATHER...
Issued at 213 PM MDT Thu Sep 5 2024

Numerous showers and thunderstorms will continue to march south-
southeast through the evening, impacting much of central and eastern
NM. Some storms will have gusty winds, hail and heavy rainfall which
may lead to flooding. Much less activity is expected on Friday as
stable conditions will prevail across the area. Isolated to
scattered thunderstorm activity will return this weekend and into
early next week favoring the northern mountains as moisture is
recycled under the upper high. Temperatures will gradually warm as
well. By the middle of next week, daytime RH values may drop below
15 percent across portions of western NM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  58  85  57  87 /   0   0   0   5
Dulce...........................  43  81  47  82 /  10   5   5  20
Cuba............................  48  78  50  80 /  10   5   0  10
Gallup..........................  49  84  50  84 /   0   5   0  10
El Morro........................  52  78  48  80 /  10   5   0  10
Grants..........................  52  81  47  83 /  10   5   0  10
Quemado.........................  52  79  50  81 /  10   5   5   5
Magdalena.......................  55  76  53  78 /  50   5   0   0
Datil...........................  51  75  48  78 /  30  10   0   0
Reserve.........................  50  84  49  85 /  20  20   5   0
Glenwood........................  57  86  57  87 /  20  30   5   0
Chama...........................  41  74  44  76 /  20   5   5  20
Los Alamos......................  52  74  54  78 /  50   5   0  10
Pecos...........................  48  74  49  77 /  70  10   0  10
Cerro/Questa....................  42  73  46  77 /  40   5   0  20
Red River.......................  37  64  39  66 /  50   5   0  30
Angel Fire......................  33  69  34  70 /  60  10   0  30
Taos............................  41  76  45  79 /  40   5   0  20
Mora............................  43  71  43  76 /  70  10   0  30
Espanola........................  52  82  53  86 /  50   5   0  10
Santa Fe........................  50  76  52  79 /  70   5   0  10
Santa Fe Airport................  51  80  51  82 /  60   5   0   5
Albuquerque Foothills...........  58  81  59  84 /  70   5   0   0
Albuquerque Heights.............  59  83  60  86 /  70   5   0   0
Albuquerque Valley..............  58  84  59  88 /  60   5   0   0
Albuquerque West Mesa...........  60  83  59  87 /  50   0   0   0
Belen...........................  58  84  56  86 /  70   5   0   0
Bernalillo......................  58  84  58  88 /  50   5   0   0
Bosque Farms....................  56  83  56  86 /  70   5   0   0
Corrales........................  58  85  58  88 /  50   5   0   0
Los Lunas.......................  57  83  56  86 /  70   5   0   0
Placitas........................  55  80  56  84 /  60   5   0   0
Rio Rancho......................  60  83  59  87 /  50   5   0   0
Socorro.........................  60  86  60  87 /  60   5   0   0
Sandia Park/Cedar Crest.........  50  74  51  78 /  70   5   0   5
Tijeras.........................  54  77  53  80 /  70   5   0   5
Edgewood........................  51  76  49  81 /  70   5   0   0
Moriarty/Estancia...............  49  78  46  82 /  70   5   0   0
Clines Corners..................  48  73  50  76 /  70   5   0   0
Mountainair.....................  51  75  49  79 /  80   5   0   0
Gran Quivira....................  51  75  49  79 /  80   5   0   0
Carrizozo.......................  58  79  55  81 /  70  10   5   0
Ruidoso.........................  51  69  50  72 /  70  30   5  10
Capulin.........................  46  76  49  77 /  30   5   0  30
Raton...........................  46  79  48  82 /  30   5   0  30
Springer........................  49  79  49  82 /  50   5   0  20
Las Vegas.......................  46  74  47  78 /  70   5   0  10
Clayton.........................  55  79  56  82 /  20   0   0  10
Roy.............................  52  77  52  79 /  50   5   0  10
Conchas.........................  60  83  58  86 /  50   0   0   0
Santa Rosa......................  58  79  56  81 /  60   5   0   0
Tucumcari.......................  58  82  56  84 /  30   5   0   5
Clovis..........................  59  83  59  84 /  30   5   0   5
Portales........................  59  83  59  85 /  30   5   0   5
Fort Sumner.....................  60  82  58  84 /  60   5   0   5
Roswell.........................  64  86  63  86 /  70  10   5  10
Picacho.........................  59  78  58  79 /  90  10   0  10
Elk.............................  54  75  54  79 /  80  20   5  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM MDT this evening for NMZ219.

Flood Watch until 9 PM MDT this evening for NMZ214-215-229.

Flood Watch through late tonight for NMZ226.

&&

SHORT TERM...34
LONG TERM....11
AVIATION...34

In the hours before

Special weather statement, Sep 5, 1:21 PM MDT, 2 hours 19 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
121 PM MDT Thu Sep 5 2024

NMZ211-051930-
Jemez Mountains-
121 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL RIO ARRIBA COUNTY
THROUGH 130 PM MDT...

At 121 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Youngsville, or 18 miles northwest of Los Alamos,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Rio
Arriba County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3607 10665 3615 10655 3604 10639 3600 10644
      3600 10658
TIME...MOT...LOC 1921Z 310DEG 7KT 3607 10654

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 1:28 PM MDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
128 PM MDT Thu Sep 5 2024

NMZ229-051945-
Northeast Highlands-
128 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAN MIGUEL COUNTY
THROUGH 145 PM MDT...

At 128 PM MDT, Doppler radar was tracking a strong thunderstorm near
Storrie Lake State Park, or 8 miles northeast of Las Vegas, moving
southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central San
Miguel County.

This includes the following highways...
 Interstate 25 between Mile Markers 349 and 361.
 State Road 104 between Mile Markers 3 and 7.
 State Road 518 between Mile Markers 4 and 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3567 10525 3578 10517 3572 10496 3556 10512
TIME...MOT...LOC 1928Z 310DEG 8KT 3569 10513

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 1:46 PM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
146 PM MDT Thu Sep 5 2024

NMZ229-052015-
Northeast Highlands-
146 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SAN MIGUEL COUNTY
THROUGH 215 PM MDT...

At 146 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Las Vegas, moving southeast at 15 mph.

HAZARD...Wind gusts of 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Las Vegas and Storrie Lake State Park.

This includes the following highways...
 Interstate 25 between Mile Markers 346 and 361.
 State Road 104 between Mile Markers 1 and 19.
 State Road 518 between Mile Markers 1 and 5.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3567 10526 3577 10507 3562 10483 3546 10513
TIME...MOT...LOC 1946Z 323DEG 14KT 3563 10507

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

Guyer
Special weather statement, Sep 5, 2:41 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
241 PM MDT Thu Sep 5 2024

NMZ211-052100-
Jemez Mountains-
241 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS AND EAST CENTRAL
SANDOVAL COUNTIES THROUGH 300 PM MDT...

At 240 PM MDT, Doppler radar was tracking a strong thunderstorm near
Los Alamos, moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Los Alamos, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3597 10624 3597 10625 3596 10624 3576 10625
      3575 10626 3581 10645 3600 10645 3600 10624
TIME...MOT...LOC 2040Z 305DEG 8KT 3591 10636

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 3:04 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
304 PM MDT Thu Sep 5 2024

NMZ231-232-052130-
Eastern San Miguel County-Harding County-
304 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SAN MIGUEL AND WEST
CENTRAL HARDING COUNTIES THROUGH 330 PM MDT...

At 304 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles southwest of Solano, or 14 miles southwest of Mosquero, moving
southeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of northeastern San
Miguel and west central Harding Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3564 10396 3551 10429 3577 10439 3578 10438
      3578 10437 3579 10436 3587 10420
TIME...MOT...LOC 2104Z 327DEG 16KT 3567 10418

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Guyer
Special weather statement, Sep 5, 3:30 PM MDT, 10 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
330 PM MDT Thu Sep 5 2024

NMZ211-217-052200-
Espanola Valley-Jemez Mountains-
330 PM MDT Thu Sep 5 2024

...A STRONG THUNDERSTORM WILL IMPACT LOS ALAMOS...EASTERN SANDOVAL
AND NORTHWESTERN SANTA FE COUNTIES THROUGH 400 PM MDT...

At 330 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bandelier National Monument, or near Los Alamos, moving southeast at
5 mph.

HAZARD...Wind gusts of 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Los Alamos, White Rock, Bandelier National Monument, and Frijoles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If threatening weather approaches your area, take shelter in a sturdy
building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3588 10619 3583 10617 3579 10620 3577 10622
      3576 10625 3574 10626 3574 10640 3588 10640
      3591 10629
TIME...MOT...LOC 2130Z 332DEG 5KT 3583 10633

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Guyer

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 11:38 AM MDTSpecial Weather StatementABQTaos22 min
Sep 5, 12:04 PM MDTSpecial Weather StatementABQTaos26 min
Sep 5, 12:19 PM MDTFlash Flood Warning Considerable damage threatABQMora, San Miguel3 hr
Sep 5, 1:21 PM MDTSpecial Weather StatementABQLos Alamos9 min
Sep 5, 1:28 PM MDTSpecial Weather StatementABQSan Miguel17 min
Sep 5, 1:46 PM MDTSpecial Weather StatementABQSan Miguel29 min
Sep 5, 1:55 PM MDTFlash Flood Warning Considerable damage threatABQSan Miguel3 hr
Sep 5, 2:11 PM MDTWind AdvisoryABQBernalillo, Cibola, Sandoval, Torrance, Valencia8 hr
Sep 5, 2:19 PM MDTFlash Flood Warning Considerable damage threatABQRio Arriba3 hr
Sep 5, 2:22 PM MDTSevere Thunderstorm WarningABQSan Miguel31 min
Sep 5, 2:41 PM MDTSpecial Weather StatementABQLos Alamos19 min
Sep 5, 3:01 PM MDTSevere Thunderstorm WarningABQLos Alamos, Sandoval29 min
Sep 5, 3:04 PM MDTSpecial Weather StatementABQHarding26 min
Sep 5, 3:20 PM MDTFlash Flood WarningABQLos Alamos115 min
Sep 5, 3:30 PM MDTSpecial Weather StatementABQLos Alamos30 min
Sep 5, 3:42 PM MDTSpecial Weather StatementABQSanta Fe33 min
Sep 5, 4:09 PM MDTSevere Thunderstorm WarningABQSandoval, Santa Fe30 min
Sep 5, 4:11 PM MDTSpecial Weather StatementABQBernalillo19 min
Sep 5, 4:38 PM MDTFlash Flood WarningABQSandoval, Santa Fe3 hr
Sep 5, 4:49 PM MDTSpecial Weather StatementABQBernalillo26 min
Sep 5, 5:04 PM MDTSevere Thunderstorm WarningABQTorrance56 min
Sep 5, 5:09 PM MDTSevere Thunderstorm WarningABQBernalillo, Sandoval30 min
Sep 5, 5:20 PM MDTSpecial Weather StatementABQTorrance25 min
Sep 5, 5:40 PM MDTSevere Thunderstorm WarningABQTorrance28 min
Sep 5, 5:43 PM MDTSevere Thunderstorm WarningABQLincoln, Torrance47 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.